Endometriosis UK
36,701 members32,460 posts

Prostap injections and HRT

Hi ladies

I had my first injection almost 2 weeks ago. I have been on the HRT for just over 2 weeks. I started my period 3 days ago and I'm still in agony. The doctor said I might have a bit of spotting but Iam having a full blown period, 2 weeks early! Is this normal?

13 Replies
oldestnewest

No this is not a normal period - but it is normal

the drug starts by bombarding your body with a huge excess of hormones this makes everything temporarily go in to overdrive. It is what is referd to as the 'flare' stage and this overdosing is what causes the pituitary gland in the brain to shut down which in turn will shut down the ovaries which in turn stops feeding oestrogen to the endo and puts it to sleep mode.

With the flare stage the bleeding is heavier, the pains will be stronger and you probably won't be feeling all that fab at all. It is however normal and is listed on the patient info leaflet.

It shouldn't last more than a week possibly two at a stretch, but usually the shut down is pretty quick. How long it takes for the bleeding to stop depend on your wound clotting ability and this varies with each of us.

It does mean things are working and it should be your last 'period or bleed' while you can remain on the drugs. The icky side effects if you are to get them will start up about now too, as the pituitary gland begins to shut down and as that controls seveal aspects of bodily function like temperature control, the hot flushes and cold chills will also become more frequent as this shut down gets underway.

If the experience does get too grim and you feel really unwell then you can quit and not have the next dose at any stage of the term you are expected to be on the drug.

It doesn't cure endo, it is supposed to be given to you to improve your quality of life and forsome ladies that does happen, but for just as many it tuens out to make daily existaance dreadful, and they do hve bad reactionin which case the best thing to do is give up making things worse.

It is early days yet and you should leave it till aa day or two before the nxt dose is due to think how well or not you have been in the previous month and whether you could face going through that again.

I managed to get through 4 months - but I would NEVER EVER go through that again.

See how you get on and mke the decision nearer the time. Plenty of weird side effects can hit you at any time so make sure you have read up on the patient advice leaflet

and any websites that patients report their experiences of Lupron aka Prostap. they are the same drug. It is more commonly calld Lupron. Only in the UK is it called Prostap.

I wish you all the luck in the world. If you do have bad reaction it can be an exceedingly unpleasant experience.

Reply

Thanks for all that info. I do feel pretty crap, my whole body aches, and I have a headache from hell to top it off!

I'm willing to try anything, it has to be better than suffering each month, however that depends on the side effects. I did have a couple of lousy days last week, I was horrible to everyone, but I have put that down to my period. Let's hope it doesn't last!

Thanks for your help and sharing your experience x

Reply

Yes my gynae said the same thing and told me to wait 3-5 weeks for things to settle down and start to see an improvement. Unfortunately I then started bleeding again after 2nd injection and so the gynae rushed me in for a scan followed quickly be a hysteroscopy as he said you shouldn't bleed heavily once things have settled down, so keep your eye on things and if you have doubts then contact your gynae/Gp.

Reply

I had my first period 2 weeks after Prostap, I think you often get your first bleed depending where in your cycle you had it, if you already built up a lining you will need to she'd it still. After that they stopped for a few months x

Reply

Good luck I bled constantly for 3 mnth on prostap and felt fluey all the time so tried zoladex with the same problems but my body is awkward n had lap 2 n half months ago n whilst being on the injections my endo has got to stage 3 nearly 4 and was everywhere I will not be going bak on those injections again . Like someone else said if u feel u can't handle it stop them they are supposed to help you not make you feel worse . Good luck

Reply

Hiya, what day of your cycle did you start prostap? It is supposed to be days 1-4 . I've just come off it after only one month injection x

Reply

It must be about 14 days into my cycle. The doctor didn't ask when my last cycle was, just went ahead and gave me the injection. Starting to get a few symptoms, hot flushes, starting to get grumpy, it's all so much fun!

Reply

Ah , I was told I could only have it day 1-4 of cycle to prevent issues such as cysts etc . I wonder if that is why you got your period as they gave it you around mid cycle . Tut tut. I personally didn't have a great time on it, the sweats I could cope with, the moods I couldn't . I felt it changed my personality . I think people respond differently to it but I'm not good with hormone changes . How are you feeling on it Hun? X

Reply

I have noticed my mood change.i haven't got the sweats yet. Last week I was vile haha. I'm normally really chilled out, and relaxed, even before I started the injections, my mood was pretty even, I may have the odd off day but nothing major. X

Reply

Yes vile is an emotion I associated with me too. Oh dear, I hope your better on it than me and if your normally okay then I'm hoping it stays like that for you . How long have you had endo ? It can really feel like no one understands at times eh ? x

Reply

How are u managing it at the mo? Yeah at times u feel a fraud, it's just period pain get over it? My other half doesn't know how to cope with it so she leaves me in bed and goes out! X

Reply

Yes I've experienced other halves not knowing what to do in my life time , well one of them . I just try all sorts to be honest , I work full time and some days are hard , I letter holistic therapies, acupuncture, pain relief , rest when I can , it gets me down but I have to keep going with what works the best depending which symptom x

Reply

Hi all,

I hate prostrap and won't have any more.

I feel awful on it, and it doesn't stop my bleeding!

Ablation next for me. NO more hormone injections.

Reply

You may also like...